Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 4, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Apr 2, 2018, 2:13 PM CDT for 8 counties in Texas. It took effect at Apr 3, 2018, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2018, 2:13 PM CDT (19:13 UTC)
- In effect from
- Apr 3, 2018, 1:00 PM CDT
- Expired
- Apr 3, 2018, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Taylor County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 422 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
489 WWUS74 KSJT 021913 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 213 PM CDT Mon Apr 2 2018 TXZ049-054-098-099-113-114-127-128-031000- /O.NEW.KSJT.WI.Y.0004.180403T1800Z-180404T0000Z/ Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor- Callahan- Including the cities of ROTAN, ROBY, SWEETWATER, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, and CROSS PLAINS 213 PM CDT Mon Apr 2 2018 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY... The National Weather Service in San Angelo has issued a Wind Advisory, which is in effect from 1 PM to 7 PM CDT Tuesday. * TIMING...1 PM to 7 PM Tuesday. * WINDS...North at 25 to 35 mph with gusts to 45 mph. * IMPACTS...Potential hazardous driving conditions. Unsecured light-weight objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
385 WWUS74 KSJT 030822 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 322 AM CDT Tue Apr 3 2018 TXZ049-054-098-099-113-114-127-128-040000- /O.CON.KSJT.WI.Y.0004.180403T1800Z-180404T0000Z/ Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor- Callahan- Including the cities of ROTAN, ROBY, SWEETWATER, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, and CROSS PLAINS 322 AM CDT Tue Apr 3 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * TIMING...1 PM to 7 PM Tuesday. * WINDS...North-northeast at 25 to 35 mph with gusts to 45 mph. * IMPACTS...Potential hazardous driving conditions. Unsecured light-weight objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 2, 12:55 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 2, 12:55 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1255 PM CDT Mon Apr 2 2018 .AVIATION... /18Z TAFS/ MVFR/IFR conditions continue across all West Central Texas terminals early this afternoon. Ceilings will slowly improve later this afternoon with a few hours of VFR conditions possible this evening most likely at KABI and KSJT. However, low level moisture will surge back into the area after midnight, resulting in MVFR ceilings spreading back across all terminals. IFR conditions will be possible especially at KBBD, KJCT, and KSOA. Ceilings will be slow to improve Tuesday morning before a cold front sweeps across the terminals in the afternoon. && .PREV DISCUSSION... /issued 633 AM CDT Mon Apr 2 2018/ UPDATE... The forecast has been updated to include a mention of patchy fog this morning, for roughly the northern third and eastern third of our forecast area. AVIATION... /12Z TAFS/ The aviation forecast is fairly messy today. Widespread low cloud cover is over West Central Texas early this morning, with IFR ceilings at all of our TAF sites except KSOA. Patchy fog has also developed with visibility in range of 2-5 miles. A few rain showers are possible today, mainly this morning and early afternoon. Patchy fog will continue through much of this morning, and low cloud cover is expected to persist well into the afternoon at most of our TAF sites. Some breakup of clouds is possible at KSJT by late afternoon. Ceilings should climb above 1000 ft by 16-18Z, and above 2000 ft by 20-21Z. A nearly stationary front just south of I-10 will lift back north as a warm front today. Northeast to east winds will become south-southeast with the warm frontal passage. Partial clearing is expected over a larger part of our area this evening, followed by redevelopment of low clouds tonight. Ceilings should be mostly MVFR tonight, but could drop below 1000 ft at KSOA. Winds tonight will be mainly from the south, with the higher speeds at KABI. PREV DISCUSSION... /issued 329 AM CDT Mon Apr 2 2018/ SHORT TERM... (Today and Tonight) The frontal boundary has stalled in the far southern part of our forecast area, just south of I-10 early this morning. This front will lift back north as a warm front across our area today. High temperatures will be tricky today, as timing of the warm frontal passage and duration of cloud cover will have important influences. The coolest highs (mid to upper 60s) are expected across the northeastern part of our area into Brown County, where the warm front will take longer to arrive and where solid cloud cover remains. The warmest readings (lower 80s) are expected across the western Concho Valley and western Crockett County, where the warm frontal passage should occur late morning into early afternoon, followed by decreasing cloud cover during the afternoon. We are carrying low PoPs today for the possibility of a few showers, mainly this morning into the early afternoon. A shortwave trough will move east across the Baja region today and into Mexico tonight. With warm air advection tonight and the approach of this shortwave, a few showers will be possible, mainly across the area mainly south of an Ozona to Brownwood line. For that area, sufficient moisture in the column should still be in place before the low-level flow begins to veer to the southwest overnight. Low cloud development is expected once again tonight across parts of the southeastern half of our area. Temperatures tonight will be mild and well-above normal for the first part of April. Lows are expected to be generally in the lower 60s. LONG TERM... (Tuesday through Sunday) Strong cold front still set to surge southward on Tuesday, reaching the I-20 corridor from Sweetwater to Abilene by late morning and crossing the remainder of the area by mid afternoon. Temperatures across the Big Country will likely remain in the low to mid 70s. Farther south, a few hours of compressional heating and downslope northwest winds ahead of the front will allow temperatures to briefly soar into the 80s ahead of the front from the Concho Valley southward to I-10. This westerly low level wind component will also scour out the low level moisture in many locations, although enough moisture will remain in place across the southeast locations for a few late morning/early afternoon storms. Main area would be east of a Brownwood to Brady to Junction line. Much colder air mass settled into the area Tuesday Night, although wind speeds will remain high enough that temperatures will not completely bottom out. Still, winds may die off just enough to allow a sunrise drop into the 30s for many locations. If winds drop off even more than currently forecasted, temperatures may need to be dropped even a few degrees more. Surface ridge building into the area for Wednesday, with highs in the mid and upper 60s. Cool Wednesday night with dewpoints still only around 40 degrees and clear skies. Moisture will increase during the day Thursday as south to southeasterly winds bring mid 50s dewpoints (as well as high temperatures into the upper 70s/low 80s) into much of the forecast area, with the dry-line hugging the extreme western portion of the county warning area. With the moister, warmer air- mass in place Thursday night, expect lows in the low 60s. For Friday, the GFS and ECMWF are in fairly good agreement with a cold front moving down from the north during the afternoon and evening hours. The lift from the front, instability (surface based CAPE above 1500 J/KG) and moisture (dewpoints around 60 degrees) could spark some thunderstorm activity during the afternoon and evening hours. Before the front moves through, temperatures may get up into the mid to upper 80s south of the Big Country, and into the low 80s in the Big Country. Another increase in moisture possible for next Saturday in southerly flow, with highs in the upper 70s/low 80s in southwestern portions of the forecast area and low 70s elsewhere. Downsloping west winds on Sunday look to bring drier, warmer air, with highs potentially reaching the upper 80s to low 90s. && .PRELIMINARY POINT TEMPS/POPS... Abilene 60 60 74 37 / 20 10 5 0 San Angelo 73 61 82 38 / 20 10 5 0 Junction 74 62 84 40 / 20 20 20 5 Brownwood 59 59 78 38 / 20 20 20 0 Sweetwater 68 61 74 38 / 20 5 0 0 Ozona 71 61 82 39 / 20 20 5 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 42
Hazardous weather outlook, Apr 2, 4:52 AM CDT, 9 hours 21 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 452 AM CDT Mon Apr 2 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-031000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 452 AM CDT Mon Apr 2 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.